MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); No Code Available (3191)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to complaints of blurry vision and replaced with a different model and diopter lens.There was no patient injury.Through follow up, customer account provided additional information confirming no unplanned incision enlargement, no unplanned suture(s), and no unplanned vitrectomy.Outcome post-lens exchange was reported as: patient was 20/40 with stromal edema.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: device available for evaluation; returned to manufacturer on: 07/13/2020.Device evaluation: the complaint lens was received in a specimen cup.Additional documentation was received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Furthermore, the two lens halves were received stuck together due to the dried viscoelastic.The lens was cleaned and the halves were separated.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional investigation request (ir) for this production order number has been received.No product deficiency or malfunction was identified.No escalations are required.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10255793
Report Number2648035-2020-00488
Device Sequence Number14104022
Product Code POE
UDI-Device Identifier05050474579170
UDI-Public(01)05050474579170(17)230801
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/16/2020
10/25/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/07/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005